Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 17, 2001, 9:41 PM CDT for Columbia County, Dane County, Sauk County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2001, 9:41 PM CDT (02:41 UTC)
- Expired
- Jun 17, 2001, 10:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Columbia County, WI, Dane County, WI, Sauk County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 180241 SVRMKE WIC021-025-111-180345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 941 PM CDT SUN JUN 17 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAUK COUNTY IN SOUTH CENTRAL WISCONSIN WESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN NORTHERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 1045 PM CDT * AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WEST BARABOO...OR ABOUT NEAR BARABOO... MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERRIMAC AT 955 PM CDT. LODI AT 1005 PM CDT. DANE AT 1010 PM CDT. WAUNAKEE AT 1020 PM CDT. HAIL UP TO ONE INCH IN DIAMETER AND WINDS NEAR 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. THIS STORM DIS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. LAT...LON 4363 8976 4344 8998 4310 8952 4334 8928 HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:05 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 17, 7:05 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 705 PM CDT SUN JUN 17 2001 SHORT TERM UPDATE... FOCUS IS ON THUNDERSTORM DEVELOPMENT THIS EVENING. ONE WEAK SHORTWAVE IN ZONAL JET PUSHING INTO S WI BY MIDNIGHT. ENOUGH MID LEVEL INSTABILITY...ALONG WITH NOSE OF 850 MB LLJ PUSHING INTO THE FORECAST AREA. AS A RESULT EXPECT ELEVATED THUNDERSTORMS TO CONTINUE TO DEVELOP. HOWEVER SHORTWAVE QUICKLY OUTRUNS BEST LOW LEVEL CONVERGENCE. QUESTION IS WHAT WILL HAPPEN AFTER SHORTWAVE PUSHES EAST...WHEN 850 MB CONVERGENCE CONTINUES. WILL THE WEAK MID/UPPER LEVEL SUBSIDENCE OFFSET THE LOW LEVEL CONVERGENCE? WILL MONITOR DEVELOPING SITUATION...AND NEW MODEL RUNS. NEXT UPSTREAM SHORTWAVE OVER WY SHOULD AFFECT US VERY LATE TONIGHT. RIGHT NOW ANY SEVERE THREAT FOR MOST OF TONIGHT WOULD BE MARGINAL HAIL. HOWEVER... SOME STEEP LAPSE RATES IN LOW LEVELS AND SOMEWHAT OF AN INVERTED V SOUNDING AT LOW LEVELS...SO SOME GUST POTENTIAL EXITS. REST OF FORECAST DISCUSSION FROM AFTERNOON FOLLOWS... FORECAST FOCUS ON HEAVY RAIN POTENTIAL FOR NEXT SEVERAL DAYS. THIS MODEL RUN A BIT LESS GENEROUS WITH PRECIPITATION OVER OUR CWA SAVE FOR THE NGM MODEL. EVEN THIS WETTER MODEL PRODUCES LESS THAN ONE INCH OF PRECIPITATION OVER PORTIONS OF THE CWA LATE TONIGHT AND INTO MONDAY. THE AVN AND ETA KEEP THE BEST ENERGY TO THE NORTH THROUGH THE PERIOD AS SEEN WITH THE VIGOROUS 500MB VORT MAXS MOVING THROUGH NORTHERN WISCONSIN. BULK OF THE PREIPITATION FOLLOWS THE ENERGY TO THE NORTH. NEW BUFKIT SOUNDINGS NOW SHOW PREIPITABLE WATER AT OR BELOW 1.5 INCHES...MUCH LOWER THAN THE PREVIOUS RUN. FOR THESE REASONS WILL NOT REISSUE ESF AND WILL TAKE OUT HEAVY PRECIPITATION WORDING. HOWEVER SITUATION MAY CHANGE WITH FUTURE MODEL RUNS. ALTHOUGH ATMOSPHERE LESS STABLE THAN YESTERDAY/S RUN...AND BEST INSTABILITY IS TO OUR WEST...SPC HAS PUT US IN MODERATE RISK FOR DAY 2 MONDAY AND MONDAY NIGHT. IF STORMS DO FIRE THEY WILL MOST LIKELY BE SEVERE DUE TO THE HIGH HELICITY VALUES. HAVE LOWERED PRECIPITATION CHANCES ON MONDAY AND MONDAY NIGHT DUE TO LOWERED INSTABILITY AND BEST ENERGY PASSING TO THE NORTH. HOWEVER HAVE DECIDED TO KEEP SEVERE WORDING IN WITH 1500 J/KG CAPE...-2 TO -3 LIFTED INDEX...AND 400 HELICITY VALUES. BEST CHANCE OF PRECIPITATION WILL PROBABLY BE MONDAY NIGHT AS THE FRONT APPROACHES LATE IN THE NIGHTTIME HOURS. TUESDAY LOOKS COOLER THAN PREVIOUS FEW DAYS WITH COLD FRONT MOVING THROUGH THE AREA EARLY IN THE DAY. NGM MOS NUMBERS A BIT TOO LOFTY CONSIDERING THE FRONTAL PASSAGE AND CLOUD COVER. WENT WITH THE COOLER AVN MOS AS ETA 2M TEMPS AGREE WITH THESE COOLER NUMBERS. REST OF THE WEEK LOOKS TO BE COOLER WITH A CHANCE FOR SHOWERS EACH DAY AS A SERIES OF DISTURBANCES MOVE THROUGH WISCONSIN WITH THE COOL UPPER LEVEL NORTHWEST FLOW. HOWEVER LOOKS LIKE HIGH PRESSURE WILL DOMINATE AND PROVIDE FOR A NICE WEEKEND. COO~RDINATION WITH GRB/ARX. .MKX...NONE HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:55 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 50 min |
| Jun 17, 11:24 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 66 min |
| Jun 18, 12:25 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 65 min |
| Jun 18, 1:12 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington, Waukesha | 63 min |
| Jun 18, 1:12 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 63 min |
| Jun 18, 2:01 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 59 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.